Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 19, 2007, 3:59 AM MDT. It took effect at Oct 19, 2007, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 3:59 AM MDT (09:59 UTC)
- In effect from
- Oct 19, 2007, 9:00 AM MDT
- Expired
- Oct 19, 2007, 7:26 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 190959 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MDT FRI OCT 19 2007 MTZ009-010-012>014-044>046-048>050-191800- /O.UPG.KTFX.HW.A.0013.071019T1500Z-071020T0300Z/ /O.NEW.KTFX.HW.W.0011.071019T1500Z-071020T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS... FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...CONRAD... CHOTEAU...FAIRFIELD...STANFORD 359 AM MDT FRI OCT 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL INCREASE OVER NORTH CENTRAL MONTANA THROUGHOUT THE DAY. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MOUNTAINS AND ALONG THE ADJACENT PLAINS. GUSTS UP TO 75 MPH ARE LIKELY IN FAVORED AREAS ALONG THE ROCKY MOUNTAIN FRONT. IN ADDITION...LOCALIZED BLOWING SNOW IS POSSIBLE IN THE MOUNTAINS. WINDS WILL DIMINISH AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ051-054-191800- /O.NEW.KTFX.HW.W.0011.071019T1500Z-071020T0600Z/ FERGUS-MEAGHER- INCLUDING THE CITIES OF...LEWISTOWN...WHITE SULPHUR SPRINGS 359 AM MDT FRI OCT 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. SOUTHWEST TO WEST WINDS WILL INCREASE OVER NORTH CENTRAL MONTANA THROUGHOUT THE DAY. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ THOMSON
2 follow-up statements
000 WWUS75 KTFX 191515 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 915 AM MDT FRI OCT 19 2007 MTZ009-010-012>014-044>046-048>051-054-200600- /O.EXT.KTFX.HW.W.0011.000000T0000Z-071020T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS... FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...CONRAD... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 915 AM MDT FRI OCT 19 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. SOUTHWEST TO WEST WINDS WILL INCREASE OVER NORTH CENTRAL MONTANA THIS AFTERNOON. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MOUNTAINS AND ALONG THE ADJACENT PLAINS. GUSTS UP TO 75 MPH ARE LIKELY IN FAVORED AREAS ALONG THE ROCKY MOUNTAIN FRONT. IN ADDITION...BLOWING SNOW IS POSSIBLE IN THE MOUNTAINS. WINDS WILL DIMINISH AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 200126 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 726 PM MDT FRI OCT 19 2007 MTZ009-010-012>014-044>046-048>051-054-200230- /O.CAN.KTFX.HW.W.0011.000000T0000Z-071020T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS... FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...CONRAD... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 726 PM MDT FRI OCT 19 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WEST AND SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE STILL POSSIBLE THROUGH SATURDAY MORNING...PARTICULARLY ALONG THE ROCKY MOUNTAIN FRONT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 19, 3:50 AM MDT, 9 minutes earlier.
Area forecast discussion, Oct 19, 3:50 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MDT FRI OCT 19 2007 .DISCUSSION... TODAY THROUGH SUNDAY...MAIN FORECAST CONCERN EARLY IN THE SHORT TERM IS WIND. A STRONG WESTERLY FLOW WILL REMAIN OVER THE REGION AS A SERIES OF PACIFIC WEATHER SYSTEMS MOVE THROUGH THE PACIFIC NORTHWEST AND ACROSS THE ROCKIES. WINDS ALOFT WILL EASILY MIX DOWN TODAY OVER MUCH OF THE CWA SO WILL UPGRADE THE HIGH WIND WATCH TO A WARNING AND WILL EXPAND IT TO INCLUDE FERGUS AND MEAGHER COUNTIES. LOCALIZED HIGH GUSTS ARE POSSIBLE IN THE REST OF THE CWA AND WILL HIGHLIGHT THAT IN THE HWO. WINDS WILL DIMINISH AFTER MIDNIGHT BUT WILL STILL BE GUSTY. A GOOD AMOUNT OF MOISTURE IS FEEDING IN FROM THE WEST BUT TEMPERATURES HAVE BEEN SLOW TO DROP OVERNIGHT OVER THE ROCKY MOUNTAIN FRONT...LIMITING SNOWFALL. WILL CANCEL THE WINTER STORM WARNING. PRECIP REMAINS LIKELY OVER THE MOUNTAINS TODAY AS A MIX OF RAIN AND SNOW WHILE THE STRONG WINDS WILL KEEP THE PLAINS DRY. THE UNSETTLED PATTERN...WITH GUSTY WINDS AND PRECIP LIMITED TO THE MOUNTAINS WILL CONTINUE THROUGH SATURDAY NIGHT. AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE WEST COAST BY SUNDAY BRINGING A DRIER NORTHWESTERLY FLOW TO THE AREA. TEMPERATURES TODAY WILL BE AROUND OR SLIGHTLY ABOVE NORMAL...THEN BELOW NORMAL FOR THE REMAINDER OF THE SHORT TERM. THOMSON SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...NORTH TO NORTHWEST FLOW ALOFT WILL BE OVER MONTANA EARLY IN THE EXTENDED PERIOD AS THE REGION REMAINS ON THE BACK SIDE OF AN UPPER LEVEL RIDGE. MODELS ARE IN VERY GOOD AGREEMENT WITH GENERALLY DRY CONDITIONS AND BREEZY WEST WINDS ALONG WITH TEMPERATURES TRENDING WELL ABOVE SEASONAL AVERAGES THROUGH WEDNESDAY. DISAGREEMENTS BETWEEN THE MODELS DEVELOP BY WEDNESDAY NIGHT AS THE GFS TRANSITIONS TO A CYCLONIC FLOW ALOFT AND DRIVES A CANADIAN COLD FRONT SOUTH OF THE BORDER. MEANWHILE THE ECMWF IS KEEPING ANTICYCLONIC FLOW ALOFT OVER THE REGION AND KEEPS THE CANADIAN COLD FRONT CLEAR UP IN NORTHERN ALBERTA. FOR NOW HAVE GONE WITH THE ECMWF SOLUTION WHICH REMAINS IN AGREEMENT WITH THE PREVIOUS FORECAST PACKAGE. MAJORITY OF THE FORECAST FOR THIS TIME PERIOD REMAINS UNCHANGED. BIGGEST CHANGE WAS TO CONTINUE TREND OF TWEAKING OVERNIGHT TEMPERATURES UPWARD SEVERAL DEGREES AS RIDGING AND GUSTY WEST WINDS SHOULD KEEP TEMPERATURES RELATIVELY WARM. MPJ THURSDAY THROUGH FRIDAY...MODEL DIFFERENCES COMPLICATE THE FORECAST FOR THIS PERIOD. I WENT WITH A COMPROMISE FORECAST OF AN UPPER LEVEL RIDGE MOVING EAST OF THE FORECAST AREA THURSDAY NIGHT...WITH A CANADIAN COLD FRONT DROPPING ACROSS THE NORTHERN BORDER FRIDAY MORNING AND SPREADING SOUTH DURING THE DAY. A MOIST WESTERLY FLOW ALOFT THURSDAY BRINGS A CHANCE OF RAIN OR SNOW TO THE WESTERN MOUNTAINS...SPREADING TO MOST OF OUR MOUNTAINS OVERNIGHT. WINDS SHIFT NORTHERLY BEHIND THE FRONT FRIDAY WITH FALLING TEMPERATURES. A SLIGHT CHANCE OF RAIN OR SNOW SPREADS TO MUCH OF THE REGION DURING THE AFTERNOON. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES FOR MOST AREAS BY FRIDAY. EK && .AVIATION... UPDATED 0433Z. A PACIFIC WEATHER SYSTEM WILL MOVE OVER THE ROCKY MOUNTAIN FRONT TONIGHT. VERY STRONG WEST WINDS...SNOW...AND BLOWING SNOW WILL DEVELOP AND CONTINUE INTO FRIDAY. GUSTY WEST WINDS 40 TO 60 MPH WILL ALSO DEVELOP ACROSS THE PLAINS. IFR/MVFR CONDITIONS WILL BE WIDESPREAD OVER THE NORTHERN ROCKIES BY MORNING...VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS ACROSS THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... GTF 61 35 51 31 / 10 20 10 20 CTB 53 30 49 29 / 10 10 10 20 HLN 61 34 52 33 / 20 50 20 30 BZN 60 36 49 29 / 30 60 40 20 WEY 44 24 37 20 / 80 90 70 50 DLN 53 28 43 27 / 50 70 30 20 HVR 60 35 55 30 / 10 10 10 20 LWT 62 35 50 29 / 10 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR MTZ009-010-012>014-044>046-048>051-054. && SHORT TERM...THOMSON LONG TERM...MPJ/EK AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 18, 3:42 PM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 342 PM MDT THU OCT 18 2007 MTZ011-047-051-192145- HILL-BLAINE-FERGUS- 342 PM MDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR FRIDAY THROUGH WEDNESDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012>014-044>046-048>050-192145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- 342 PM MDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER PACIFIC WEATHER SYSTEM WILL APPROACH THE REGION TONIGHT WITH SNOW DEVELOPING OVER OVER THE ROCKY MOUNTAIN FRONT AND CONTINUING INTO FRIDAY MORNING. ACCUMULATING SNOW IS EXPECTED DURING THIS TIME OVER PASSES ALONG THE ROCKY MOUNTAIN FRONT WITH GUSTY WINDS DEVELOPING AS WELL...CREATING REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. A PREVIOUSLY ISSUED WINTER STORM WATCH FOR THE ROCKY MOUNTAIN FRONT HAS BEEN UPGRADED TO A WINTER STORM WARNING AND IS IN EFFECT TONIGHT THOUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG WEATHER DISTURBANCE IN FAST WESTERLY FLOW ALOFT WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. STRONG WINDS ALOFT ASSOCIATED WITH THIS FEATURE IN COMBINATION WITH THE PASSAGE OF A COLD FRONT COULD BRING A PERIOD OF VERY STRONG WINDS TO WESTERN PORTIONS OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING. CONSEQUENTLY...A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-192145- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 342 PM MDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION FRIDAY AND SATURDAY WITH A COLD FRONT MOVING ACROSS SOUTHWEST MONTANA FRIDAY NIGHT. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED TO DEVELOP OVER SOUTHWEST MONTANA FRIDAY AFTERNOON AND CONTINUE THROUGH SATURDAY MORNING. SNOW LEVELS WILL BE AT OR ABOVE 7000 FT THROUGH FRIDAY NIGHT THEN LOWER TO TO THE VALLEYS SATURDAY MORNING. SIGNIFICANT SNOW IS POSSIBLE ABOVE 7000 FEET FRIDAY AFTERNOON AND FRIDAY NIGHT...HOWEVER ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT PASS LEVELS AND LOWER ELEVATIONS LATE FRIDAY NIGHT THOUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.